Go to navigation Go to content

Chemotherapy Erases Patient’s Fingerprints


Blog Category:
4/23/2015
Comments (0)

After being denied authorization to perform a banking transaction, because her prints were unrecognizable, a cancer patient discovered that her fingerprints had disappeared.

The 65-year old woman had been undergoing chemotherapy for the past three months to treat stage IV breast cancer.

An investigation of her case to determine how exactly her fingerprints disappeared led doctors to conclude that capecitabine, a common cancer drug, was to blame.

The study was published in the New England Journal of Medicine. The study also noted that the patient had suffered hand-foot syndrome, a side effect of chemotherapy, following her first round of treatment.

Those who suffer from this condition, commonly complain of redness, swelling and pain on the palms of their hands or the soles of their feet.

The condition can also cause peeling, bleeding or blistering of the skin, which over time, can result in the loss of a person’s fingerprints.

Hand-foot syndrome is a common side effect of the drug, which means that more than one 10 in every 100 patients suffer from the condition.

After the patient’s third cycle of chemotherapy, her symptoms worsened and restricted her ability to care for herself.

In the past, cancer patients have faced problems entering the U.S. after immigration officials struggled to read their fingerprints.



Category: Misdiagnosis and Failure to Diagnose


There are no comments.

Post a comment

Post a Comment to "Chemotherapy Erases Patient’s Fingerprints"

To reply to this message, enter your reply in the box labeled "Message", hit "Post Message."

Name:*

Email:* (will not be published)

Message:*

Notify me of follow-up comments via email.